IDEAS home Printed from https://ideas.repec.org/p/fth/washer/91-10a.html
   My bibliography  Save this paper

A Note on the Taxation of International Capital Income Flows

Author

Listed:
  • Bruce, N.

Abstract

Seemingly persuasive arguments can be made to suggest that income from foreign-owned capital should be taxed by a small open economy and that it should not be taxed. The author shows that the case for taxing foreign capital income as part of an "optimal" tax scheme rests on the assumption that tax rates on other forms of income are not set optimally. In particular, if economic profit is not fully taxed, a tax on foreign capital income should not be taxed by the capital-importing country. Copyright 1992 by The Economic Society of Australia.
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Bruce, N., 1991. "A Note on the Taxation of International Capital Income Flows," Discussion Papers in Economics at the University of Washington 91-10a, Department of Economics at the University of Washington.
  • Handle: RePEc:fth:washer:91-10a
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Other versions of this item:

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Koskela, Erkki & Schob, Ronnie, 2002. " Optimal Factor Income Taxation in the Presence of Unemployment," Journal of Public Economic Theory, Association for Public Economic Theory, vol. 4(3), pages 387-404.
    2. Huizinga, Harry & Nielsen, Soren Bo, 1997. "Capital income and profit taxation with foreign ownership of firms," Journal of International Economics, Elsevier, vol. 42(1-2), pages 149-165, February.
    3. Huizinga, Harry & Nielsen, Soren Bo, 2002. "The coordination of capital income and profit taxation with cross-ownership of firms," Regional Science and Urban Economics, Elsevier, vol. 32(1), pages 1-26, January.
    4. Andreas Haufler, 1996. "Optimal factor and commodity taxation in a small open economy," International Tax and Public Finance, Springer;International Institute of Public Finance, vol. 3(3), pages 425-442, July.
    5. Harry Huizinga & Søren Bo Nielsen, "undated". "The Political Economy of Capital Income and Profit Taxation in a Small Open Economy," EPRU Working Paper Series 97-01, Economic Policy Research Unit (EPRU), University of Copenhagen. Department of Economics.
    6. Slemrod, Joel & Hansen, Carl & Procter, Roger, 1997. "The seesaw principle in international tax policy," Journal of Public Economics, Elsevier, vol. 65(2), pages 163-176, August.
    7. Yong Yang, 1998. "International Taxation When Domestic Distributional Policy is Constrained," International Economic Journal, Taylor & Francis Journals, vol. 12(1), pages 75-93.
    8. Koskela Erkki & Schöb Ronnie, 2002. "Why Governments Should Tax Mobile Capital in the Presence of Unemployment," The B.E. Journal of Economic Analysis & Policy, De Gruyter, vol. 1(1), pages 1-22, January.
    9. Mackie James & J. Rousslang Donald, 2000. "The Optimal Taxation of Income From International Investment: A Geometric Analysis," International Economic Journal, Taylor & Francis Journals, vol. 14(4), pages 77-86.

    More about this item

    Keywords

    tax policy ; income;

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:fth:washer:91-10a. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel). General contact details of provider: http://edirc.repec.org/data/deuwaus.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.